MAUDE Adverse Event Report: MEDTRONIC DOMINICANA XPS® BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC DOMINICANA XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 3155646
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that pre-op, the skeeter burs were wobbling after insertion.All the four burs were tested with same handpiece.The procedure was completed using other burs.There was no patient involvement.
 
Additional Manufacturer Narrative
H3: product analysis of the device found that visually, the packaging pouch was opened on 3 of the 4 sides and there was no damage to the packaging tray.However, the shaft was marginally bent 1.88 inches from the distal end of the diamond grit tip.Under magnification, there were scratches in the shank upon return.The overall length of the device shall be 3.850 +0.015/-0.010 inches, and the actual measurement was 3.86 inches which was in specification.The outside diameter of the sleeve shall be 0.062 ± 0.001 inches, and the actual measurement was 0.063 inches which was in specification.For further analysis, the outside diameter of the shank was 0.058 inches.Functionally, the bur securely fit into a handpiece, but while running in forward mode excessive wobbling and grinding were observed.H6: previously applied codes of fdm b17, fdr c20 and fdc d16 are no longer applicable.Previously applied additional code of img g04041 is no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6: previous analysis findings " for further analysis, the outside diameter of the shank was 0.058 inches." is no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis further found, after following the steps in the ifu for loading the bur into the handpiece, the bur was securely loaded into the handpiece and no wobbling was observed while running up to 12 ,000rpm.In the returned condition, there was no out of specification condition that was related to the complaint.H6: previously applied codes fdr c070605 and img g04112 are no longer applicable.Img g04041 is applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key20145621
Report Number9612501-2024-02219
Device Sequence Number4236670
Product Code EQJ
UDI-Device Identifier00763000036065
UDI-Public00763000036065
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3155646
Device Catalogue Number3155646
Device Lot Number0226042751
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2024
Supplement Date Received by Manufacturer12/09/2024
02/05/2025
03/26/2025
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date01/03/2025
03/03/2025
04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown